Hold control (command on a Mac) and press the + key as many times as necessary to increase the font size.
Hold control (command on a Mac) and press the - key to reduce the font size. - hide

#1 July 5, 2012 11:14:09

lkmanley
Registered: 2009-02-14
Posts: 9
Profile  

Eye Symptoms

Thankyou for the information. I had not heard of myxedema. I will research this to see what all is involved….My eyes are not bulging as of right now-just had all the other symptoms and they have been coming and going. But I have since developed an old symptom: hands trembling and a new symptom that may or may not been related-severe memory loss. Don't remember if this is a Graves Disease symptom or not. I will have to look back at all the symptoms and see.
Hope to see my Endo docter real soon and get my blood levels and eyes checked.
Thanks again..everyone has been so helpful.
lkmanley

Offline

#2 July 5, 2012 13:52:24

Carito71
Registered: 2012-06-25
Posts: 333
Profile  

Eye Symptoms

Hello. I'm still learning all about GD but I have read that smoking can increase TED symptoms.

Hope you feel better soon.



~ Fellow GD patient diagnosed June 2012 with a non-existent TSH, elevated fT3 and fT4, and a TSI of 4.5. On Methimazole 30mg/day for the first 8 weeks. On Methimazole 10mg/day for the next 6 weeks. On Methimazole 5mg/day for a week and a half. On Methimazole 5mg every 4 days for a month. On Methimazole 2.5mg/day starting Nov 15, 2012. In Nov labs showed a normal fT4, a normal TSH, and a TSI of 3.2. As of May 2013, still taking Methimazole 2.5mg/day and labs are all normal. TSI is unknown in May 2013. On Methimazole 2.5 for a total of 17 months. TSI 2.1 on July 2013. On Methimazole 1.25mg/day March 2014 - June 2014. TSI 1.0 in March 2014 (normal range <= 1.3). Discontinuing Methimazole as of June 2014. Diet: Gluten and yeast free. Love to read and learn. Very interested in the immune part of GD ~

Offline

#3 July 7, 2012 21:55:44

lkmanley
Registered: 2009-02-14
Posts: 9
Profile  

Eye Symptoms

Thanks, I've heard that too, luckily I don't smoke But I know once you've been in remission, if Graves returns it can attack anything else-such as your eyes, skin, and muscles…I'm focusing a lot on my memory because I have forgotten very simple things that should not be occurring. I'm at the point I'm writing everything down and carrying a notebook with me everywhere I go.
Eyes have been fine for several days, hands still trembling.
Hoping for answers really soon.
Good luck to you as well….
Lkmanley

Offline

#4 July 7, 2012 23:57:51

Harpy
From: South Coast, NSW, Australia
Registered: 2010-07-19
Posts: 183
Profile  

Eye Symptoms

lkmanley
Thankyou for the information. I had not heard of myxedema. I will research this to see what all is involved….My eyes are not bulging as of right now-just had all the other symptoms and they have been coming and going. But I have since developed an old symptom: hands trembling and a new symptom that may or may not been related-severe memory loss. Don't remember if this is a Graves Disease symptom or not. I will have to look back at all the symptoms and see.
Hope to see my Endo docter real soon and get my blood levels and eyes checked.
Thanks again..everyone has been so helpful.
lkmanley

Yes, trembling hands & brain fog (memory loss, slowness) are some of the symptoms of GD, it is definately a good idea to get tested ASAP, the sooner you catch it the quicker you will be able to stabilise it. Even if you hadn't mentioned the other symptoms, the suspected TED would be enough for a former GD patient to get tested.
Make sure you also get tested for Thyroid Receptor Antibodies as well as the FT3, FT4 & TSH.
Not sure what your previous history has been, but often individuals will relapse if their initial treatment was very short and their levels stabilised quickly, it sometimes happens that FT3, FT4 & TSH all come good quite quickly, but the underlying antibodies are still present in higher levels and this often then results in a flare up down the track.
It is important to get antibody levels well within range before weaning off med's and to have routine testing every 3 months for the first year or two if possible to ensure any fluctuations are picked up early, there are not many doctors who will accomodate this level of care unfortunately though.


I am not a Registered Medical Professional nor am I a Formal Researcher of any description, therefore everything that I say and write is purely my own opinion that is based on my own personal experience and information that I have read, henceforth anything I say or write cannot be construed as advice in any shape or form.
Every individual needs to do their own research so that they can make fully informed decisions about their own future and take full responsibility for the decisions they make.
My partner is the GD patient, I am just her researcher and advocate.
PTU treatment for Graves 7+ years ongoing, Supported by Low Allergenic Paleo Diet, Supplements, Yoga, Meditation, Exercise and Lifestyle changes.
Tests in Jan, March, June, Sept and Dec 2012, normal range for FT3, FT4 and TSH and receptor antibodies only marginally above normal in March, well in range in Dec - Scaling down PTU dose and looking forward to a remission attempt in the near future.

Offline

#5 July 9, 2012 07:15:55

gatorgirly
Registered: 2010-02-23
Posts: 316
Profile  

Eye Symptoms

But I know once you've been in remission, if Graves returns it can attack anything else-such as your eyes, skin, and muscles…

You don't need to relapse in order for Graves to affect your eyes, skin, muscles, etc. I was somewhat stable on PTU for a year, then had RAI and six months later, developed TED. There was never a remission or relapse period.

Offline

Board footer

Moderator control

Questions? Problems? Please contact us at info@ngdf.org or 877-643-3123.

GDATF on Facebook

Support the GDATF and become a member today!

© 2014 Graves' Disease & Thyroid Foundation